Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 401, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 20, 2007, 1:12 PM CDT for Jeff Davis County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 1:12 PM CDT (18:12 UTC)
- Expired
- Jun 20, 2007, 2:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 201814
SVRMAF
TXC243-201915-
/O.NEW.KMAF.SV.W.0401.070620T1812Z-070620T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
112 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 215 PM CDT
* AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STATE HIGHWAY 166 IN WESTERN JEFF DAVIS COUNTY...ABOUT 24 MILES WEST
OF FORT DAVIS. THIS STORM IS MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
STATE HIGHWAY 166 IN WESTERN JEFF DAVIS COUNTY...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
LAT...LON 3051 10436 3072 10465 3086 10455 3096 10438
3063 10421
$$1 follow-up statement
000
WWUS54 KMAF 201839
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
138 PM CDT WED JUN 20 2007
TXC243-201915-
/O.CON.KMAF.SV.W.0401.000000T0000Z-070620T1915Z/
JEFF DAVIS TX-
138 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WESTERN JEFF DAVIS COUNTY...
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE
STORMS EXTENDED FROM ABOUT 26 MILES NORTHWEST OF THE MCDONALD
OBSERVATORY TO ABOUT 13 MILES NORTH OF VALENTINE. THE STORMS ARE
MOVING SLOWLY TO THE WEST AT LESS THAN 5 MPH.
THE STORMS WILL AFFECT MAINLY OPEN COUNTRY OF WESTERN JEFF DAVIS
COUNTY...BETWEEN U.S. HIGHWAY 90 AND STATE HIGHWAY 166.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAINS AND
DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING WITH THESE
STORMS. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IF YOU ARE IN THE PATH OF THESE
STORMS...SEEK SAFE SHELTER NOW.
LAT...LON 3051 10436 3072 10465 3086 10455 3096 10438
3063 10421
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:38 AM CDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 5:38 AM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 AM CDT WED JUN 20 2007 .UPDATE... WILL UPDATE GRIDS AND ZONES TO REFLECT CANCELED SEVERE THUNDERSTORM WATCH 426. TWEAKED POP...WEATHER...QPF...WIND AND SKY COVER GROUP BASED ON LATEST TRENDS. && .PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2007/ DISCUSSION... OUTFLOW BOUNDARY WILL CONTINUE TO SURGE SOUTHWESTWARD THIS MORNING AND AFTERNOON WITH RENEWED DEVELOPMENT ALONG AND BEHIND THIS BOUNDARY POSSIBLE FURTHER SOUTH AND WEST ACROSS SOUTHWEST TEXAS INCLUDING THE TRANS PECOS AND THE BIG BEND GROUP INCLUDING THE DAVIS MOUNTAINS AND PRESIDIO VALLEY. STORMS ALSO POSSIBLE ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AS AIRMASS REMAINS UNTOUCHED IN THESE AREA WITH DESTABILIZATION TAKING PLACE. ITS UNCLEAR WHETHER THE NORTHERN AND EASTERN PERMIAN BASIN WILL RECOVER LATER TODAY DUE TO ONGOING MCS. HAVE DECIDED TO BROADBRUSH A 20 PERCENT CHANCE OF THUNDERSTORMS TODAY FOR THE COUNTY WARNING AREA. WILL BASE MORNING POP AND WEATHER GRID ON CURRENT TRENDS TO FIT SEVERE THUNDERSTORM WATCH 426. FOR THURSDAY AND BEYOND A MID LEVEL EAST OR NORTHEAST FLOW REGIME WILL LIKELY BE IN PLACE BETWEEN THE UPPER HIGH IN THE ROCKIES AND DISTURBANCES PUSHING AGAINST ITS EASTERN AND SOUTHERN PERIPHERY. WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED FORECAST IN THE HIGHER TERRAIN IN THE INTENSE HEATING AND STEEP LAPSE RATES. WILL LEAVE THE PLAINS DRY FOR NOW PENDING IDENTITY AND TRACK OF DISTURBANCES MOVING THROUGH THE RIDGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 90 69 95 70 / 20 10 10 10 CARLSBAD NM 97 68 98 68 / 20 10 10 10 DRYDEN TX 91 71 94 72 / 20 10 10 10 FORT STOCKTON TX 93 70 94 71 / 20 10 10 10 GUADALUPE PASS TX 90 67 93 68 / 20 10 10 10 HOBBS NM 94 66 97 67 / 20 10 10 10 MARFA TX 88 58 91 60 / 20 10 10 10 MIDLAND INTL AIRPORT TX 90 69 95 70 / 20 10 10 10 ODESSA TX 91 69 96 71 / 20 10 10 10 WINK TX 100 73 104 72 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Jun 20, 4:20 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CDT WED JUN 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-210930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 420 AM CDT WED JUN 20 2007 /320 AM MDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... GUADALUPE AND DAVIS MOUNTAINS AND MARFA PLATEAU. A COUPLE OF THESE STORMS COULD PRODUCE LOCALLY DAMAGING WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 20, 8:17 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 817 AM CDT WED JUN 20 2007 NMZ029-201415- NORTHERN LEA COUNTY- 717 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF BRONCO AT 717 AM MDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 10:42 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1042 AM CDT WED JUN 20 2007 TXZ081-201645- BIG BEND AREA- 1042 AM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN BREWSTER COUNTY. AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED ACROSS SOUTHERN BREWSTER COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 34 MILES SOUTH OF ALPINE...OR 24 MILES NORTHWEST OF PERSIMMON GAP IN OPEN COUNTRY OF SOUTHERN BREWSTER COUNTY. OTHER STRONG THUNDERSTORMS WERE LOCATED FROM NEAR PANTHER JUNCTION TO ABOUT 9 MILES NORTH OF RIO GRANDE VILLAGE. THE STORMS ARE DRIFTING TO THE SOUTH AND SOUTHWEST AT 5 TO 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...MARBLE SIZE HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN SOUTHERN BREWSTER COUNTY...INCLUDING PANTHER JUNCTION... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 20, 11:51 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT TEXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 11:51 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.